Alert archive / Arizona / Wind Advisories in 2019
Wind Advisory 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 5, 2019, 3:04 PM MST for Mohave County, Arizona. It took effect at Mar 6, 2019, 10:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2019, 3:04 PM MST (22:04 UTC)
- In effect from
- Mar 6, 2019, 10:00 AM MST
- Expired
- Mar 6, 2019, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
996 WWUS75 KVEF 052204 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 204 PM PST Tue Mar 5 2019 AZZ001-003-061115- /O.NEW.KVEF.WI.Y.0012.190306T1700Z-190307T0200Z/ Northwest Plateau-Northwest Deserts- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 304 PM MST Tue Mar 5 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST WEDNESDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 10 AM to 7 PM MST Wednesday. * WINDS...Southwest 25 to 35 mph, gusts 40 to 509 mph. * TIMING...Winds will peak Tuesday morning through the afternoon before diminishing early evening. * IMPACTS...Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
015 WWUS75 KVEF 060042 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 442 PM PST Tue Mar 5 2019 AZZ001-003-061200- /O.CON.KVEF.WI.Y.0012.190306T1700Z-190307T0200Z/ Northwest Plateau-Northwest Deserts- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 542 PM MST Tue Mar 5 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST WEDNESDAY... * WINDS...Southwest 25 to 35 mph, gusts 40 to 50 mph. * TIMING...Winds will peak Tuesday morning through the afternoon before diminishing early evening. * IMPACTS...Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
951 WWUS75 KVEF 061100 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 300 AM PST Wed Mar 6 2019 AZZ001-003-070200- /O.CON.KVEF.WI.Y.0012.190306T1700Z-190307T0200Z/ Northwest Plateau-Northwest Deserts- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 400 AM MST Wed Mar 6 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... * WINDS...Southwest 25 to 35 mph, gusts 40 to 50 mph. * TIMING...Winds will peak this morning through the afternoon before diminishing early this evening. * IMPACTS...Drivers of vans...campers...trailers...and other high profile vehicles should remain alert and be prepared to encounter sudden gusts and strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
009 WWUS75 KVEF 062202 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 202 PM PST Wed Mar 6 2019 AZZ001-003-070200- /O.CON.KVEF.WI.Y.0012.000000T0000Z-190307T0200Z/ Northwest Plateau-Northwest Deserts- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 302 PM MST Wed Mar 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WINDS...Southwest 25 to 35 mph, gusts 40 to 50 mph. * TIMING...Winds will peak this afternoon before diminishing early this evening. * IMPACTS...Drivers of vans...campers...trailers...and other high profile vehicles should remain alert and be prepared to encounter sudden gusts and strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
840 WWUS75 KVEF 070201 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 601 PM PST Wed Mar 6 2019 AZZ001-003-070315- /O.EXP.KVEF.WI.Y.0012.000000T0000Z-190307T0200Z/ Northwest Plateau-Northwest Deserts- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 701 PM MST Wed Mar 6 2019 ...WIND ADVISORY HAS EXPIRED... Gusty winds will linger for a few more hours but should generally be below 40 mph for the remainder of the night. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 5, 12:00 PM MST, 3 hours 4 minutes earlier.
Area forecast discussion, Mar 5, 12:00 PM MST, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1100 AM PST Tue Mar 5 2019 .SYNOPSIS...The next system is coming together over the eastern Pacific and the main plume of moisture will take aim on the southern Sierra this morning. The moisture plume will shift east tonight and Wednesday bringing rain and high elevation snow to the rest of the region. Another, colder storm system will impact the region Friday. && .UPDATE...Models have stayed consistent showing AR plume penetrating inland across Inyo County and into Nye County. We have gone ahead and issued a Flash Flood Watch for late tonight through midday Wednesday. No other changes at this time. && .SHORT TERM...Tuesday and Wednesday. Impressive lightning activity associated with moisture plume out ahead of an approaching low pressure system currently located near 135W Longitude. At 1 am, cloud cover over our area is generally comprised of high clouds above 20k feet however, the moisture profile will begin to deepen from west to east as mid and low clouds spread over the area today into tonight. Models have light showers developing over the Sierra this morning with moderate to heavy precipitation developing across the Sierra this afternoon and continuing through Wednesday morning. Showers are forecast to spill over the crest into the Owens Valley later this afternoon and then spread east over Death Valley National Park, the southern Great Basin and portions of the lower deserts tonight and Wednesday. A Winter Storm Warning continues from 10 am this morning until 4 am Thursday for the Sierra. At precipitation onset this morning, snow levels between 8000 and 8500 feet are forecast lowering to around 7000 feet early Wednesday and continuing through the day. 18 to 30 inches of snow are forecast at Aspendell with 3 feet or more of snow above 9000 feet. A rather large swath of the area, generally north of Interstate 15 could see 0.50 to 1 inch of rain with locally higher amounts up to 2 inches in the mountains. The highest rainfall amounts are expected in the Owens Valley, Death Valley National Park, southern Nye County, Lincoln County, northern Mohave County and the Spring Mountains and Sheep Range in Clark County. Expected rainfall totals in Clark County including Las Vegas are between .25 and .50 inches (not including the mountains). The highest amounts are expected in the mountains where more than 2 inches of rain are possible below 8000 feet and along the far western fringes of the Las Vegas Valley where up to an inch of rain could fall. The high snow levels in the Sierra could create issues with rain falling on accumulated snow, leading to enhanced runoff. Confidence in this occurring is low but the concern is there. Also, there is concern a continuous moderate rain in Death Valley National Park could create flash flooding concerns. Snow levels lower on Wednesday so locations at elevations down to 6500 to 7500 feet could see snow showers. However, moisture will be more limited and significant rain or snow at these elevations is not expected. Breezy to locally windy conditions are expected Wednesday as energy associated with the trough moves inland. Mohave County could see the strongest winds Wednesday afternoon but other than the MAV guidance, wind speeds look marginal for an advisory at this time. Temperatures today will remain warm but cool to around normal on Wednesday. && .LONG TERM...Thursday through Monday. As the mid-week AR system concludes, another shortwave trough swings around the parent low off the coast of Washington and on-shore by Friday morning. Without the aid of a rich moisture fetch this go around, significantly less QPF is being depicted, as you would expect, in the 00Z suite of deterministic models. However, as the shortwave trough traverses the region Friday, there should be enough dynamical lift to generate showers for much of the region minus perhaps the southern third of the CWA. This shortwave will also eject a cold front through the region Friday evening resulting in a some tightening of the surface pressure gradient and thus a windy pre-frontal regime. May be considering a wind advisory for Friday as a result with San Bernardino possibly gusting above 40 mph in the afternoon. A brief period of ridging is progged for Saturday before the next low pressure system approaches the western seaboard. There is pretty good agreement in the longer range for this low to slide quite a bit farther south than many other lows we have experienced this season. All deterministic solutions currently pass the low center south of the latitude of Las Vegas with the northernmost solution being the ECMWF, which is also the wettest for early next week. This evolution will need to be monitored as a more southward migration of the low should translate to a drier forecast and vice versa. Moving into the late week next week, there still appears to be pretty good agreement in ridge amplification across the west coast and a trend towards shifting the seemingly endless train of lows and AR events farther north. && .AVIATION...For McCarran...Through the first 12 hours of the TAF period, light winds and minimal impacts are expected for the terminal. BKN to OVC CIGs aoa 20kft will gradually lower throughout the day but stay above 8kft. Incoming rainfall is expected by late this evening which will lower CIGs to aoa 5kft after midnight. Winds should stay generally below 12kts. For the rest of southern Nevada, northwest Arizona and southeast California...Valley sites will experience light winds and increasing VFR clouds throughout the day. -RA will first begin at KBIH this afternoon and spread south and east to include KDAG and eventually KEED/KIFP by late tonight. CIGs will lower to below 10kft after midnight with the exception of KBIH where CIGs could fall to below 3kft at times. && .SPOTTER INFORMATION STATEMENT...Spotter activation is not anticipated at this time, however, spotters are encouraged to report any significant weather according to standard operating procedure. && UPDATE...Pierce SHORT TERM...Salmen LONG TERM/AVIATION...Boucher && or more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.